Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Wellbutrin cause tinnitus?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15905 Questions

default
Posted on Wed, 15 Mar 2017 in Medicines and Side Effects
Question: I started Wellbutrin xr 3 weeks ago and have developed a severe ringing in my years? Is this related?
doctor
Answered by Dr. Michelle Gibson James 30 minutes later
Brief Answer:
it is a very rare side effect

Detailed Answer:
HI, thanks for using healthcare magic

There are a lot of medications that can cause tinnitus.

According to medscape, tinnitus (abnormal sounds in the ear such a ringing), is a very rare side effect of this medication, occurring in 3 to 6% (3 to 6 out of 100 persons who use it ).
It is possible that fall into this category though you may want to consider seeing an ENT specialist to determine if this is the case or if there is another cause.

Causes of tinnitus include: (1) infection of the ear
(2)excess ear wax
(3)side effect of medication
(4)age associated hearing loss can have tinnitus
(5)meniere's disease
(6)trauma
(7)low blood count

I hope this helps, feel free to ask any other questions




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 34 minutes later
Ok Thank you - I'm also take concerta, topiramate, atenotol, simivastatin, ketoprophen, and occasionally tramadol - could these be interacting and increasing the risk? I will also check out the ear wax thing - I have had build up before.
doctor
Answered by Dr. Michelle Gibson James 8 hours later
Brief Answer:
topiramate would stop the simvastatin from working well

Detailed Answer:
HI

Sorry about the delayed reply

There is an interaction between topiramate and simvastatin.
Topiramate will decrease the level or effect of simvastatin by affecting its breakdown.
This is found at docguide.com and medscape drug interaction checker.

Both atenolol and ketoprofen increase potassium levels but this increase may not be significant and may not have an effect on you.

Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Hearing loss

doctor1 MD

Hi, I am 49 yrs old female .I have regular headache at the right side of my head.I consulted Dr. & he informed me of having migrane problem.Simultaneously i have pain in my right ear & little hearing loss.The doctor cleaned the ear but their was only little relief,pain was still there.Also since last 4 days ,I am suffering from bleeding nose from the right nostril.after consultation i was informed that there is swelling & botch from which bleeding is there.I am wondering whether these syptoms are Individual or corelated to each other indicating any disease since all the symptoms persists on the right side only i.e right side of head,right nostril & right ear. Kindly suggest

doctor1 MD

Hi, Since past 7 months I am experiencing Tinnitus in my right ear with partial hearing loss. Though I have consulted many doctors & taken advised medication for the same (no cancer detected in Brain MRI, Audiometry Tests show almost 60% hearing loss, Complemina Retard continued for almost 3 months), yet the problem still persists. I do not feel any nausea / headache / dizzy / anything else. I wanted to know if this is curable at all and if so then what are kinds of treatments options available ? Thanks in advance. Regards, Nitin

doctor1 MD

I am 26 years age,male.I have hypothyroidism as well as hypertension. Recently I have developed Bilateral SNHL(Sensorineural hearing loss). I take Thyronorm 50 and Tenormin 50 daily. Are they medicine side effect? Recently I have started taking Telma 40. Is it safe?

doctor1 MD

In November I was diagnosed with Sudden Sensory Neural Hearing Loss in my L ear, which included dizziness and bizarre tinnitis symptoms. I had oral steroid treamtent with no success. I had a procedure to place steroids into the inner ear with significant improvement in hearing, though still impaired. this was followed by continued ear pressure, terrible tinnitis, off and on headaches and fatigue. i was treated with antibiotics for 20 days and things improved, but ear fullness and lesser tinnitis persisted, with intermittent headaches and fatigue now returning. Hearing loss is still annoying, I can't use a phone on my L side and can't hear speech in a room with more than one person in it. Will this ever improve? Is there anything further that can be done?

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was ever found for her symptoms. If you have a theory please share it wth me.

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes...